Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Green Bay, WI

July 26, 2017Calumet County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 26, 2017, 9:21 AM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 9:21 AM CDT (14:21 UTC)
Expired
Jul 26, 2017, 10:00 AM CDT
In force
39 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-378 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS83 KGRB 261421
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
921 AM CDT WED JUL 26 2017
 
WIZ048>050-261500-
Calumet WI-Winnebago WI-Manitowoc WI-
921 AM CDT WED JUL 26 2017

...SPECIAL WEATHER STATEMENT...

At 919 AM CDT, Doppler radar was tracking a line of  strong 
thunderstorms near Oshkosh, moving east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oshkosh around 930 AM CDT. 
  Central Lake Winnebago and Northern Lake Winnebago around 945 AM 
  CDT. 
  Chilton around 1000 AM CDT. 

Other locations impacted by this storm include Killsnake Wildlife
Area, Butte Des Morts, Lake Butte Des Morts, Kiel, Jericho,
Rivermoor, Charlesburg, Brothertown, Harbor Springs and Lake Butte
Des Mor.

The strongest storm is currently expected to pass just north of the 
EAA grounds around 930.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning and brief heavy rainfall is 
occurring with this storm. Lightning can strike 10 miles away from a 
thunderstorm.

&&

LAT...LON 4394 8816 4394 8840 4390 8840 4392 8876
      4409 8877 4415 8797 4389 8796 4389 8816
TIME...MOT...LOC 1419Z 269DEG 32KT 4402 8866 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:05 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 26, 6:05 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
605 AM CDT Wed Jul 26 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 331 AM CDT Wed Jul 26 2017

Questions were numerous at the start of the shift, namely the
severe weather potential given the cloud cover over the western
Great Lakes region. Those questions seem to be answered just a few
hours later with showers and thunderstorms developing ahead of a
cold front slowly tracking through the area. With activity already
firing this morning and cloud cover expected to be abundant the
severe weather potential today appears to be minimal as it is
unlikely that enough instability will be able to build for strong
to severe storms this afternoon, which is in line with the
current SPC day 1 convective outlook. It appears showers and
thunderstorms will be possible at times throughout the day as the
cold front sinks south, with the best severe potential off to the
south where some clearing can be realized. The abundant cloud
cover will limit high temperatures to around 80 this afternoon.

Rain chances will diminish from north to south tonight as the cold
front sinks south and drier air advects in from the north. The
quicker arrival of the front across the north will mean lows will
drop into the upper 50s across the north, with lower to middle 60s
across east-central Wisconsin given a later fropa and lingering
cloud cover.

Thursday poses an interesting forecast during the afternoon hours
as a vigorous shortwave is slated to move through the western
Great Lakes region. Despite the lift, model soundings show a mid
level warm layer which would be a limiting factor in the
development of afternoon showers and thunderstorms. Given the
shortwave tracking through the region will at least go with a
slight chance for precipitation during the afternoon hours with
activity expected to be isolated at best given the unfavorable
soundings. Behind the cold front highs on Thursday are expected to
range from the upper 70s across the north, with around 80 expected
across central and east-central Wisconsin.

.LONG TERM...Thursday Night Through Tuesday
Issued at 331 AM CDT Wed Jul 26 2017

An upper level disturbance will drop southeast into the western
Great Lakes region on Thursday and then exit the area Thursday
night. Otherwise, a ridge across the western United States will
dominate the weather pattern with the western Great Lakes region
in a west northwest flow. The heat is expected to stay to the west
with high temperatures through much of the period at or a few
degrees above normal.

An upper level disturbance will bring a chance of showers and
thunderstorms early Thursday evening. The next chance of rain
would be on Sunday and Monday, but there is a lot of uncertainty
if this would occur. A few cool nights are in store across the
north Thursday night and again Friday night with the typical
cold spots could drop into the upper 40s. Made some adjustments
each day to reflect our typical warm spots during the day and
our typical cold spots at night.

Eckberg.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 605 AM CDT Wed Jul 26 2017

A cold front will continue pushing through the cwa today. Upstream
observations and model data suggest several rounds of showers and
thunderstorms are expected today as this front slowly sinks south.
Conditions are likely to drift between VFR and MVFR as the front
moves through, with IFR cigs possible at times with heavy rain.
the rain is expected to exit from north to south later this
afternoon and this evening, with VFR cigs expected by tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through this evening for WIZ022-040-050.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Kurimski
Hazardous weather outlook, Jul 26, 9:13 AM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
913 AM CDT Wed Jul 26 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271415-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
913 AM CDT Wed Jul 26 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected at times today into this evening as a
cold front approaches the area. There is a marginal risk of
severe storms across east central Wisconsin, including Green bay,
Appleton and Oshkosh during the late afternoon and early evening
hours. Damaging winds and large hail are the main threats.

There is a High Swim Risk along the Lake Michigan shoreline today
through this evening along south facing beaches across Door,
Kewaunee, and Manitowoc Counties. Dangerous waves and life-
threatening currents are expected, and a Beach Hazards Statement
is in effect. People visiting area beaches should exercise caution
when swimming today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday into Thursday evening.
These storms are not expected to be severe.

There is a chance of thunderstorms Sunday and Monday. It is too
early to determine whether any of these storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later today.

LMZ521-522-541>543-271415-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
913 AM CDT Wed Jul 26 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Gusty south winds and high waves will create conditions hazardous
to small crafts.

Thunderstorms may pose a hazard to mariners today into this
evening. Some of the storms may produce gusty winds and frequent
cloud to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty southwesterly winds and high waves will create conditions
hazardous to small craft on Wednesday. Gusty northerly winds may
create hazardous conditions for small craft on Thursday.

There is a chance of thunderstorms on Thursday, Sunday and Monday
that may pose a hazard to mariners.

RDM/Bersch

In the hours before

Special weather statement, Jul 26, 6:46 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
646 AM CDT WED JUL 26 2017

WIZ030-035-261230-
Marathon WI-Wood WI-
646 AM CDT WED JUL 26 2017

...SPECIAL WEATHER STATEMENT...

At 646 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Neillsville to Hatfield.
Movement was northeast at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Strong thunderstorms will be near...
  Spencer around 720 AM CDT.
  Marshfield around 725 AM CDT.

Other locations impacted by these storms include Sandhill Wildlife
Area, Edgar, North Wood County Park, Auburndale, March Rapids,
Hewitt, Blenker, Rib Falls, Fenwood and Bakerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4485 9032 4501 8986 4428 8986 4430 9032
TIME...MOT...LOC 1146Z 246DEG 29KT 4465 9067 4442 9072

Kurimski
Special weather statement, Jul 26, 7:43 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
743 AM CDT WED JUL 26 2017

WIZ035-036-045-261330-
Waushara WI-Wood WI-Portage WI-
743 AM CDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOOD...CENTRAL PORTAGE
AND NORTHWESTERN WAUSHARA COUNTIES UNTIL 830 AM CDT...

At 742 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Wisconsin Rapids to 10 miles
northwest of Necedah. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Stevens Point and Whiting around 800 AM CDT.
  Amherst around 820 AM CDT.

Other locations impacted by these storms include Milladore, Sandhill
Wildlife Area, Park Ridge, Coddington, Hancock, Kellner, Nelsonville,
Biron, Plover and Custer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4462 8985 4449 8922 4447 8922 4398 8960
      4425 8960 4425 9021
TIME...MOT...LOC 1242Z 284DEG 39KT 4455 8982 4412 9023

RDM
Special weather statement, Jul 26, 8:16 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
816 AM CDT WED JUL 26 2017

WIZ031-036>038-261400-
Waupaca WI-Shawano WI-Outagamie WI-Portage WI-
816 AM CDT WED JUL 26 2017

...SPECIAL WEATHER STATEMENT...

At 816 AM CDT, Doppler radar was tracking a strong thunderstorm near
Amherst, or 14 miles northwest of Waupaca, moving east at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Clintonville, Black Creek, Amherst, Embarrass, Navarino Wildlife
Area, Belle Plaine, Bonduel, Manawa, Iola and Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4442 8934 4459 8940 4476 8844 4448 8838
TIME...MOT...LOC 1316Z 259DEG 37KT 4452 8919

Uhlmann
Special weather statement, Jul 26, 8:46 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
846 AM CDT WED JUL 26 2017

WIZ036>038-045-048-261430-
Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Portage WI-
846 AM CDT WED JUL 26 2017

...SPECIAL WEATHER STATEMENT...

At 842 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Hartman Creek State Park, or 9 miles northeast of
Wautoma, moving east at 50 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Appleton, Oshkosh, Waupaca, Wautoma, Menasha, New London, Redgranite,
Fremont, Lake Poygan and Hartman Creek State Park.

Expect storms to approach the EAA grounds between 915 and 930 CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning and brief heavy rainfall is
occurring with this storm. Lightning can strike 10 miles away from a
thunderstorm.

&&

LAT...LON 4407 8946 4440 8943 4438 8840 4394 8840
TIME...MOT...LOC 1342Z 273DEG 45KT 4419 8919

Uhlmann
Special weather statement, Jul 26, 9:06 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
906 AM CDT WED JUL 26 2017

WIZ038>040-045-048>050-261445-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Brown WI-
906 AM CDT WED JUL 26 2017

...SPECIAL WEATHER STATEMENT...

At 903 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to 8 miles southeast of New
London to near Berlin. Movement was east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Kewaunee, Menasha, Kaukauna, Little
Chute, Kimberly, Berlin and Chilton.

This line of storms will approach the EAA grounds between 915 to
930.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cloud to ground lightning and brief heavy rainfall are occurring
with these storms. Lightning can strike 10 miles away from a
thunderstorm.

&&

LAT...LON 4390 8867 4395 8889 4398 8889 4399 8906
      4424 8876 4424 8874 4456 8844 4447 8747
      4415 8777 4389 8808 4389 8816 4394 8816
      4394 8840 4389 8840
TIME...MOT...LOC 1403Z 283DEG 38KT 4450 8843 4430 8862 4404 8893

Uhlmann
Special weather statement, Jul 26, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
921 AM CDT WED JUL 26 2017

WIZ048>050-261500-
Calumet WI-Winnebago WI-Manitowoc WI-
921 AM CDT WED JUL 26 2017

...SPECIAL WEATHER STATEMENT...

At 919 AM CDT, Doppler radar was tracking a line of  strong
thunderstorms near Oshkosh, moving east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oshkosh around 930 AM CDT.
  Central Lake Winnebago and Northern Lake Winnebago around 945 AM
  CDT.
  Chilton around 1000 AM CDT.

Other locations impacted by this storm include Killsnake Wildlife
Area, Butte Des Morts, Lake Butte Des Morts, Kiel, Jericho,
Rivermoor, Charlesburg, Brothertown, Harbor Springs and Lake Butte
Des Mor.

The strongest storm is currently expected to pass just north of the
EAA grounds around 930.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning and brief heavy rainfall is
occurring with this storm. Lightning can strike 10 miles away from a
thunderstorm.

&&

LAT...LON 4394 8816 4394 8840 4390 8840 4392 8876
      4409 8877 4415 8797 4389 8796 4389 8816
TIME...MOT...LOC 1419Z 269DEG 32KT 4402 8866

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:32 PM CDTSpecial Weather StatementGRBMarathon43 min
Jul 25, 8:09 PM CDTSpecial Weather StatementGRBLanglade51 min
Jul 26, 12:13 AM CDTSpecial Weather StatementGRBDoor47 min
Jul 26, 3:17 AM CDTSpecial Weather StatementGRBPortage58 min
Jul 26, 3:48 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc15 hr
Jul 26, 6:46 AM CDTSpecial Weather StatementGRBWood44 min
Jul 26, 7:43 AM CDTSpecial Weather StatementGRBPortage47 min
Jul 26, 8:16 AM CDTSpecial Weather StatementGRBWaupaca44 min
Jul 26, 8:46 AM CDTSpecial Weather StatementGRBWaushara, Winnebago44 min
Jul 26, 9:06 AM CDTSpecial Weather StatementGRBBrown, Calumet, Outagamie, Winnebago39 min
Jul 26, 9:33 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Winnebago42 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.